Hail, Mora
- When
- August 31, 2:48 PM MST to 2:58 PM MST
- Where
- Mora County, 1 mi NW of Ocate
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.190, -105.063
Quarter size hail lasted 10 minutes and covered the ground.
Similar to previous days, storms formed over the east slopes of the Sangre de Cristo Mountains during the afternoon. However, unlike the days previous, one thunderstorm was able to get organized and subsequently dropped severe hail over Mora County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Similar to previous days, storms formed over the east slopes of the Sangre de Cristo Mountains during the afternoon. However, unlike the days previous, one thunderstorm was able to get organized and subsequently dropped severe hail over Mora County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 31, 2:00 PM MST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON AUG 31 2009 .DISCUSSION... SHORT TERM (TODAY-WEDNESDAY)...OUR AIRMASS CONTINUES TO MOISTENED AT LOW TO MID LEVELS. 12Z KABQ SOUNDING MEASURED 0.88 INCHES OF PWAT AN INCREASE OF 0.15 INCHES OVER THE SAME TIME YESTERDAY. ADDITIONALLY...RIO GRANDE VALLEY DEWPOINTS HAVE RISEN TO AROUND 50 DEGREES THIS MORNING...ANOTHER INDICATOR OF THE MOISTURE INFLUX....WHILE SURFACE DEWPOINTS ALONG THE TEXAS BORDER ARE NEAR 60 DEGREES AND ELSEWHERE AROUND THE STATE READINGS ARE IN THE MID 40S. SHORT RANGE MODELS INDICATE ANOTHER WEAK UPPER LEVEL DISTURBANCE PASSING OVER THE NORTHEAST SECTIONS OF THE STATE TODAY ENHANCING AFTERNOON AND EVENING CONVECTIVE ACTIVITY. RAINFALL ACCUMULATION TOTALS FROM YESTERDAYS CONVECTIVE ACTIVITY RANGED FROM 0.25 TO 1.35 INCHES. TODAYS UPPER DISTURBANCE IS NOT AS POTENT AS YESTERDAYS...IN ADDITION TO THE FACT TODAYS SURFACE FLOW IS SOUTHERLY THUS REMOVING THE UPSLOPE FLOW COMPONENT. THUS... TODAYS THUNDERSTORM COVERAGE AREA AND RAINFALL ACCUMULATIONS SHOULD BOTH BE SMALLER THAN YESTERDAY. THE MOST SIGNIFICANT CONVECTIVE ACTIVITY WILL ONCE AGAIN BE OVER THE NORTHEAST HIGHLANDS AND EAST SLOPES OF THE SANGRE DE CRISTOS. CONVECTION WILL ALSO BE PREVALENT ACROSS THE CONTINENTAL DIVIDE...WESTERN AND NORTHERN MOUNTAINS. A WEAK UPPER HIGH PRESSURE PERSISTS ACROSS ARIZONA AND NEW MEXICO. THIS UPPER HIGH IS ALLOWING MOISTURE LADEN EASTERLY AND SOUTHERLY FLOW COMPONENTS TO PENETRATE INTO NEW MEXICO AND ARIZONA AT 700 MB AND BELOW. TUESDAY AND WEDNESDAY THIS PATTERN CHANGES LITTLE. EXCEPT FOR THE NORTHEAST...AS PREVIOUSLY DISCUSSED...DURING THIS PERIOD WE WILL SEE A RECYCLED MOISTURE CONVECTIVE MODE...WITH CONVECTION PREFERRING THE HIGHER TERRAIN. LONG TERM (WEDNESDAY NIGHT-SUNDAY)...EARLY THURSDAY THE UPPER HIGH MOVES TOWARD SOUTHERN UTAH AND A HIGH AMPLITUDE RIDGE BUILDS THAT EXTENDS NORTH INTO MONTANA AHEAD OF A LONG WAVE TROUGH THAT DIGS SOUTH FROM THE GULF OF ALASKA THEN PUSHES INTO THE PACIFIC NORTHWEST ON THURSDAY AND FRIDAY. ON FRIDAY...AS THE PAC NW TROUGH AXIS ADVANCES INLAND OVER CALIFORNIA AS A UPPER SHORTWAVE BEGINS TO TAKE SHAPE OVER THE SOCAL. THE INLAND MOVEMENT OF THE TROUGH DISPLACES THE UPPER HIGH/RIDGE OVER NEW MEXICO TO OUR EAST. HURRICANE JIMENA IS CURRENTLY PROGGED BY NHC TO MAKE LANDFALL AS A HURRICANE ON THE SOUTHERN BAJA PENINSULA THEN TRACK ACROSS THE PENINSULA INTO THE NORTHERN GULF OF CALIFORNIA BY FRIDAY AND SATURDAY AS A TROPICAL DEPRESSION. MID RANGE MODELS ARE BEGINNING TO SHOW A BETTER CONSENSUS ON THE UPPER SHORT WAVE TROUGH AND TROPICAL CYCLONE COMBINATION. THUS...HOLD A MEDIUM CONFIDENCE THAT THE MOISTURE ASSOCIATED WITH THIS TROPICAL CYCLONE WILL BE DRAWN INTO ARIZONA AND EVENTUALLY NEW MEXICO TO AFFECT OUR FORECAST AS EARLY AS SATURDAY THEN CONTINUING THROUGH MONDAY OF THE LABOR DAY WEEKEND...WITH INCREASED PRECIPITATION ACTIVITY SPREADING ACROSS OUR CWA FROM THE SOUTH AND WEST TO THE EAST. ACCORDINGLY HAVE INCREASED POPS/WX GRIDS FOR SATURDAY/SUNDAY TO REFLECT THIS INCREASE IN MOISTURE ACROSS OUR CWA...ESPECIALLY IN WESTERN AND NORTH CENTRAL PORTIONS. ADDITIONAL FORECAST DETAILS ON THIS SCENARIO WILL BECOME AVAILABLE AROUND MID WEEK AS MODEL/FORECAST GUIDANCE IS REFINED IN THE 3 TO 5 DAY PERIOD. BENNETT && .AVIATION... ISOLATED THUNDERSTORM COVERAGE STARTING OVER THE WEST SLOPES OF THE CONTINENTAL DIVIDE AFTER 20Z...AND OVER THE NORTHEAST MOUNTAINS BY 22Z WILL PRODUCE ISOLD EXCURSIONS TO MVFR/IFR IN HEAVIER THUNDERSTORMS. CB CLOUD GROUPS SIGNAL UNCERTAINTIES ON TIMING AND LOCATION FOR STORMS IN 18Z TAF SET...WITH VCTS IN FOR LVS. FROM 06Z ONWARD...BROAD CLOUD DECK AOA BKN/OVC100...AND LINGERING SHOWERS OVER THE CONTINENTAL DIVIDE AND FAR EASTERN PLAINS. SOME LOCAL MT OBSCURATION FOR EASTERN SLOPES OF THE NORTHEAST MTS FROM 09Z ONWARD. CB DEVELOPING TUESDAY MORNING AFTER 16Z NEAR THE CONTINENTAL DIVIDE. SHY NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS NOT EXPECTED THROUGH THE UPCOMING WEEKEND. RIDGE CORE ALOFT CENTERED UP ON NEW MEXICO WILL BE NUDGED WESTWARD INTO EASTERN ARIZONA FOR THE LAST HALF OF THE WORK WEEK...AS QUICK HITTER DISTURBANCES CLIP THE NORTHEAST PLAINS ON THURSDAY. LARGE TROUGH MOVING THROUGH THE CENTRAL ROCKIES WILL ERODE THE RIDGE FURTHER BY THE WEEKEND...WITH MOISTURE INTRUSIONS FROM MEXICO INTO THE STATE VIA ARIZONA IN THE CARDS FOR THE WEEKEND. MODELS CONTINUING TO SHOW UNCERTAINTIES IN HANDLING OF BOTH THE DEPTH AND DIG OF CENTRAL ROCKIES TROUGH...BUT LATEST RUNS TREND THE DEEPER FASTER GFS SOLUTION BACK TOWARD THE SLOWER AND MORE SHALLOW CALL FROM THE EUROPEAN CENTER. FOR THE REST OF TODAY...OCCASIONAL WIND GUSTS TOPPING 35 MPH NEAR THUNDERSTORMS WITH HUMIDITIES REMAINING IN THE LOW TEENS OVER THE NORTHWEST PLATEAU SHOULD LAST LESS THAN AN HOUR THIS AFTERNOON. ELSEWHERE...CLOUD COVER OVER THE NORTHEAST WILL BE SLOW TO CLEAR...WITH HUMIDITIES REMAINING BROADLY IN THE 20S CENTRAL AND EAST...AND TEENS IN THE WEST. THUNDERSTORMS INITIATING TODAY OVER THE WEST SLOPES OF THE CONTINENTAL DIVIDE...AND LATE THIS AFTERNOON OVER THE EAST SLOPES OF THE NORTHEAST MOUNTAINS...WILL DECREASE IN INTENSITY AND COVERAGE AFTER SUNSET. OVERNIGHT HUMIDITY RECOVERY WILL BE GOOD TO EXCELLENT OVER ALL BUT THE NORTHWEST PLATEAU...WHERE RH VALUES WILL TOP OUT IN THE 40S PCT. FOR TUESDAY...RIDGE CORE SQUARELY CENTERED UP ON NEW MEXICO WITH DEEPENING SURFACE LOW OVER THE NORTHEAST CORNER OF THE STATE. COOLER AIR OVER THE EASTERN PLAINS WILL BE FORCED SOUTHWARD TO THE SOUTHERN TIER OF THE STATE TO START THE DAY...WITH LOW LEVEL WINDS FROM THE WEST OVER THE CONTINENTAL DIVIDE TO SOUTH OVER THE EASTERN PLAINS. ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE CONTINENTAL DIVIDE AND SANGRE DE CRISTOS IN THE USUAL SPOTS ON TUESDAY AFTERNOON. WITH RIDGE OVERHEAD AND SOUTHERLY COMPONENT TO LOW LEVEL FLOW...WARMING AND DRYING TREND WELL UNDERWAY FOR THE EASTERN PLAINS...WITH LITTLE CHANGE TO THE WEST. GOOD HUMIDITY RECOVERIES...WITH HUMIDITIES REMAINING IN THE 40S PCT OVERNIGHT FOR THE NORTHWEST PLATEAU AND RIO GRANDE VALLEY. FOR WEDNESDAY...RIDGE CORE SHOWING FIRST SIGNS OF WEAKENING...AS FAST FLOW ALOFT STARTS TO ENCROACH ON NORTHEAST MARGINS. SURFACE LOW SPRAWLED ACROSS THE STATE WILL MAINTAIN BROAD RECYCLING OF MOISTURE AND THUNDERSTORM INITIATION OVER THE CONTINENTAL DIVIDE AS WELL AS THE CENTRAL AND NORTHEAST MOUNTAINS TO START. TEMPERATURE TRENDS BROADLY LEVEL...WITH HUMIDITIES TRENDING UPWARD SLIGHTLY WITH ADDED MOISTURE IN THE MIX. OVERNIGHT HUMIDITY RECOVERIES ABOVE 50 PCT FOR ALL BUT THE NORTHWEST PLATEAU. OUTLOOK...THURSDAY THROUGH SATURDAY...COLD FRONT SAGGING GRADUALLY SOUTHWARD ACROSS THE EASTERN PLAINS THURSDAY WILL PROVIDE ADDITIONAL FORCING FOR AFTERNOON THUNDERSTORMS OVER THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS...IN ADDITION TO THE CONTINENTAL DIVIDE. COLD FRONT WILL REACH THE SOUTHERN TIER OF THE STATE BY LATE FRIDAY...AS NEXT QUICK HITTER DISTURBANCE CLIPS NORTHEAST NEW MEXICO DURING THE DAY. RIDGE EROSION WILL PERMIT ADDED MOISTURE INTRUSION FOR FRIDAY AND SATURDAY...WITH BROAD CLOUD AND SHOWER PATTERN SETTING UP FOR BOTH DAYS. MODELS STILL SHOWING LACK OF CONSENSUS ON STRONG NORTHBOUND PLUME OF MOISTURE INTO ARIZONA AND SWINGING EAST INTO WESTERN NEW MEXICO...BUT CONSENSUS SUGGESTING BROADLY INCREASED HUMIDITIES STATEWIDE WITH TEMPERATURES COOLING OFF A FEW DEGREES. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 92 57 92 / 0 10 5 10 DULCE........................... 47 86 48 85 / 10 10 10 10 CUBA............................ 48 84 49 85 / 10 10 10 10 GALLUP.......................... 51 85 50 86 / 10 10 10 20 EL MORRO........................ 47 80 47 80 / 10 20 10 20 GRANTS.......................... 50 86 50 86 / 10 10 10 20 QUEMADO......................... 50 80 50 82 / 20 20 10 20 GLENWOOD........................ 57 88 58 89 / 20 20 20 20 CHAMA........................... 44 81 44 79 / 10 20 10 20 LOS ALAMOS...................... 53 84 51 84 / 10 10 10 10 PECOS........................... 53 86 52 86 / 10 10 10 10 CERRO/QUESTA.................... 46 82 47 80 / 10 20 10 20 RED RIVER....................... 40 76 41 72 / 10 20 10 20 ANGEL FIRE...................... 40 78 39 76 / 10 20 10 20 TAOS............................ 47 84 46 82 / 10 10 10 10 ESPANOLA........................ 52 88 52 88 / 10 10 10 10 SANTA FE........................ 59 86 58 86 / 10 10 10 10 SANTA FE AIRPORT................ 56 88 56 87 / 10 10 10 10 ALBUQUERQUE FOOTHILLS........... 60 89 62 89 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 65 90 66 89 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 59 89 60 89 / 10 10 10 10 ALBUQUERQUE WEST MESA........... 63 95 63 95 / 10 10 10 10 LOS LUNAS....................... 59 92 60 92 / 10 10 10 10 RIO RANCHO...................... 63 91 64 91 / 10 10 10 10 SOCORRO......................... 61 88 61 89 / 10 10 10 10 SANDIA PARK/CEDAR CREST......... 51 82 51 83 / 10 10 10 10 MORIARTY/ESTANCIA............... 54 87 54 87 / 10 10 10 10 CLINES CORNERS.................. 57 85 58 82 / 10 10 10 10 GRAN QUIVIRA.................... 54 86 55 87 / 10 10 10 10 CARRIZOZO....................... 60 88 59 90 / 10 20 20 10 RUIDOSO......................... 51 80 52 80 / 10 20 10 10 CAPULIN......................... 50 82 53 80 / 20 10 10 10 RATON........................... 50 88 51 85 / 20 10 10 10 LAS VEGAS....................... 53 85 52 83 / 10 10 10 10 CLAYTON......................... 58 90 60 88 / 20 5 10 10 ROY............................. 59 86 60 84 / 10 10 10 10 CONCHAS......................... 64 94 68 93 / 10 5 10 10 SANTA ROSA...................... 57 92 59 92 / 10 5 10 10 TUCUMCARI....................... 62 95 64 93 / 10 5 5 10 CLOVIS.......................... 61 92 63 91 / 5 5 5 5 PORTALES........................ 61 91 63 93 / 5 5 5 5 FORT SUMNER..................... 62 94 63 93 / 5 5 5 10 ROSWELL......................... 65 96 65 96 / 5 5 5 5 PICACHO......................... 62 90 60 90 / 10 10 10 10 ELK............................. 56 83 56 83 / 10 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && BENNETT/SHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT MON AUG 31 2009 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 559 AM MDT MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THURSDAY AND FRIDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING ON THURSDAY AND FRIDAY IN COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE...GUADALUPE...DE BACA...ROOSEVELT...CURRY...LINCOLN AND CHAVES COUNTIES DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT MON AUG 31 2009 NMZ511-517-312100- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY- 233 PM MDT MON AUG 31 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST SANDOVAL COUNTY... AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES WEST OF LOS ALAMOS. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SANDOVAL COUNTY...RURAL EXTREME NORTHWESTERN SANTA FE COUNTY AND RURAL LOS ALAMOS COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3588 10616 3569 10640 3588 10658 3600 10643 TIME...MOT...LOC 2033Z 311DEG 4KT 3589 10642 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT MON AUG 31 2009 NMZ515-528-312130- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 254 PM MDT MON AUG 31 2009 ...STRONG THUNDERSTORM MOVING OVER THE COLFAX AND MORA COUNTY LINE... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF OCATE. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE OJO FELIZ. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3616 10471 3604 10513 3631 10516 3638 10496 TIME...MOT...LOC 2054Z 334DEG 4KT 3626 10501 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MDT MON AUG 31 2009 NMZ511-312145- JEMEZ MOUNTAINS- 318 PM MDT MON AUG 31 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST SANDOVAL COUNTY... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES WEST OF LOS ALAMOS. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SANDOVAL COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3566 10642 3573 10668 3593 10655 3589 10641 TIME...MOT...LOC 2118Z 014DEG 4KT 3584 10649 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT MON AUG 31 2009 NMZ515-528-312200- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 335 PM MDT MON AUG 31 2009 ...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL MORA COUNTY... AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR OCATE. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE OJO FELIZ. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3608 10483 3603 10519 3627 10514 3631 10492 TIME...MOT...LOC 2135Z 348DEG 5KT 3621 10502 40
The Albuquerque radar (KABX), 197 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 hail. Local standard time, as filed.
Quarter size hail lasted 10 minutes and covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2009Every state in 2009This day in weather historyWarnings in New Mexico, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186184.